Aa
Aa
A
A
A
Close
1128565 tn?1316721143

Going Cold Turkey off Eflexor How Long Does it Last ?

Hi All

Been suffering like a dog infact if I were a dog I would have put myself down by now !!!!
Dr's took me off 150 mg's of eflexor after being on them for years, does anyone know how long withdrawals take it's week 15 and counting!!!!!

Love
Lorraine xx
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
FIFTEEN WEEKS?? ok. well good to know because i've been wondering if it's worth just tapering off, and thought maybe I should just stop and deal with it for a week or two, but 15 weeks?? that's wrong. Why didn't your doctor taper it for you? I've taken nearly a year to drop from 300 to 150...
Helpful - 0
1042487 tn?1275279899
15 weeks? The anticholinergic rebound should be over. Try supplementing with choline and inositol to restore your acetylcholine which is causing withdrawal symptoms and B vitamin complex and fish oil too to help your brain. You must have severely depleted your acethylcholine.

M4
Helpful - 0
Avatar universal
Sorry to say this, but ut can take up to 6 months if not longer, Effexor is one anti-depressent with the worst withdrawel symptoms, I don't even know why doctors perscribe it.
Usualy they put a patient on a low does of another anti-depressant that has no withdrawel symptoms while weening you off of Effexor, to minimise most of the Effexor withdrawel symptoms.
I suggest that you start making a fire under you doctors behind and explain to him that it is a living hell.
Helpful - 0
1128565 tn?1316721143
Thanks for the help once again !!!
How much of these supplements should I take ?
Many Thanks
Lorraine x
Helpful - 0
1042487 tn?1275279899
250mg or 500mg of choline, 250mg inositol, a simple B complex vitamin bottle should do the trick and fish oil rather than flax oil please. Take as indicated on the bottle.

Helpful - 0
1440728 tn?1284064606
I can't believe you doctor took you off cold turkery like that!!  You are suppose to be weened off that stuff.  You don't only get sick but you can end of having a seziure from being taken off cold turkey and not weened off.
Helpful - 0
Avatar universal
Actually, those are the opposite of what you need.  You are suffering an anticholinergic rebound.  What that means is that the meds you have been taking had an anticholinergic effect and stopping them tips the scale the other way to "cholinergic excitation".  YOu need to supplement with another anticholinergic for a while.  How long I don't know.  I'm on week three.  Very effective anticholinergics happen to be Benadryl and Dramamine.  They have removed all the nausea and brain zaps!!!  Good luck.
Helpful - 0
Avatar universal
Also, don't use nicotine.  It counteracts the effects of the anticholinergic.  Immediate return of the zaps.
Helpful - 0
480448 tn?1426948538
This thread is almost two years old.

Try to be aware of the date on a thread before posting to it, as I hate to see someone spend their time formulating a helpful response that doesn't really apply anymore.

You can differentiate the older threads by the small hourglass symbol that shows up next to a thread.  That will tell you it is more than 6 months old.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.